MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient arrived in er with discomfort in hip.Component failure discovered upon xray.The head disassociated from the stem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving an accolade stem that was mated with a lfit v40 cocr head was reported.The event was confirmed via clinician review of provided medical records and evaluation of the provided photographs of the devices.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show the trunnion of the stem is severely worn.Damage is consistent with loss of taper lock.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this product inquiry concerns a male patient who underwent a right total hip arthroplasty with a cobalt chrome femoral head with an accolade stem.The patient developed had neck disassociation with trunnionosis.I can confirm that the patient underwent both primary and revision surgeries since i was able to review the x-rays.I can also confirm that trunnionosis and trunnion deformity was present since i was able to see intraoperative photos displaying those findings.The root cause of this event cannot be determined with certainty.The causes of trunnionosis and head neck disassociation are multifactorial including surgical technique factors, especially in the preparation, or lack thereof, of the femoral head and trunnion prior to final insertion.Other factors include patient activity level and bmi as well as implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17854890
Report Number0002249697-2023-01092
Device Sequence Number3390563
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number6021-4535
Device Lot Number38403904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale